Alert archive / West Virginia / Flash Flood Warnings in 1995
Flash Flood Warning 65, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Jun 28, 1995, 1:14 PM EDT for Mercer County, West Virginia. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Jun 28, 1995, 1:14 PM EDT (17:14 UTC)
- Expired
- Jun 28, 1995, 3:30 PM EDT
- In force
- 2 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Whole counties
County Mercer County, WV
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 5.2 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 484 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 576 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KRNK 281715 FFWRNK WVC055-281930- BULLETIN - EBS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 114 PM EDT WED JUN 28 1995 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 330 PM EDT FOR THE FOLLOWING COUNTY... IN SOUTH CENTRAL WEST VIRGINIA ...MERCER COUNTY AT 114 PM MORE HEAVY RAIN WAS HEADED FOR MERCER COUNTY...ESCPECIALLY ACROSS WESTERN PORTIONS OF THE COUNTY. RAIN WILL BE HEAVY AT TIMES... AT LEAST THROUGH ABOUT 330 PM THIS AFTERNOON. THE GROUND IS ALREADY EXTREMELY SATURATED FROM TORRENTIAL RAIN OVERNIGHT. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. KANE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 9:58 AM EDT, 3 hours 16 minutes earlier.
Area forecast discussion, Jun 28, 9:58 AM EDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 955 AM EDT WED JUN 28 1995 RECOMMENDATIONS... FCSTS LOOK GOOD FOR ALL WBC AND CRW ZONES. FFA UNFORTUNATELY...LOOKS GOOD. RDU...FCST LOOKS GOOD- HOWEVER..YOU MAY WANT TO CONSIDER AN FFA- ESPECIALLY FOR THE NRN MTNS WHERE THE I HR GUIDNC IS SO LOW. DISCUSSION... HV HAD NO TIME TO LOOK AT MUCH. I SEE NO REASON WHY WE WON/T CONT TO SEE ISOLD FF PROD TSTMS BECAUSE OF VERY SLOW MVMNT. HvAD A QUICK LOOK AT GRIDDS FM 00Z- PW/S FCST TO INCREASE BY TONIGHT...ESPEC ACRS CEN N.C. VWP IND WE CUD GET SOME ROTATION W/PRETTY GOOD VEERING IN THE LOWER LEVELS. SLGT CHC ACCORD TO SELS. LOOKS LIKE ANOTHER BUSY DAY. JJ
In the hours before
Special weather statement, Jun 28, 12:13 PM EDT, 1 hour 1 minute before
WVZ042>045-VAZ007-009>020-022>024-032>035-043>047-058-059-NCZ001>006- 018>020-291200- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 1213 PM EDT WED JUN 28 1995 ...THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING... SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BECOME MORE NUMEROUS AGAIN THIS AFTERNOON. THE ATMOSPHERE OVER THE REGION REMAINS VERY MOIST... AND WILL BECOME MORE UNSTABLE LATE THIS AFTERNOON. A FEW THUNDERSTORMS THIS AFTERNOON MAY REACH SEVERE LEVELS. THE GREATEST THREAT CONTINUES TO BE FROM VERY HEAVY RAIN OVER ISOLATED AREAS CAUSING FLASH FLOODING. A FLASH FLOOD WATCH IS NOW IN EFFECT FOR MOST OF SOUTHWEST VIRGINIA...AND ALL OF SOUTHEAST WEST VIRGINIA AND NORTHWEST NORTH CAROLINA THROUGH TONIGHT. SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND EVENING. JACKSON
Special weather statement, Jun 28, 12:14 PM EDT, 1 hour before
WVZ042>045-VAZ007-009>020-022>024-032>035-043>047-058-059-NCZ001>006- 018>020-291200- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 1213 PM EDT WED JUN 28 1995 ...THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING... SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BECOME MORE NUMEROUS AGAIN THIS AFTERNOON. THE ATMOSPHERE OVER THE REGION REMAINS VERY MOIST... AND WILL BECOME MORE UNSTABLE LATE THIS AFTERNOON. A FEW THUNDERSTORMS THIS AFTERNOON MAY REACH SEVERE LEVELS. THE GREATEST THREAT CONTINUES TO BE FROM VERY HEAVY RAIN OVER ISOLATED AREAS CAUSING FLASH FLOODING. A FLASH FLOOD WATCH IS NOW IN EFFECT FOR MOST OF SOUTHWEST VIRGINIA...AND ALL OF SOUTHEAST WEST VIRGINIA AND NORTHWEST NORTH CAROLINA THROUGH TONIGHT. SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND EVENING. JACKSON
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 1:07 AM EDT | Flash Flood Warning | RNK | Mercer | 3 hr |
| Jun 28, 4:25 AM EDT | Flash Flood Warning | RNK | Mercer | 3 hr |
Nearby
Flash Flood Warnings in West Virginia, 1995Every flash flood warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.